Very heavy bleeding with flooding and clots on zoladex and letrozole

I was pre menopausal but put on zoladex and letrozole rather than tamoxifen due to pre existing endometreosis and a large and troublesome fibroid. I started letrozole on Friday and had my 4th zoladex injection this morning. This afternoon I started very heavy vaginal bleeding with flooding and clots and am soaking through super plus tampon and night time towel every half hour. I used to have episodes like this before the zoladex but can’t understand why this is happening when I’m supposed to now be in menopause because of the zoladex. I don’t know what to do. Should I stop the letrozole? My oncologist was adamant I mustn’t take letrozole unless my ovaries were shut down. I’ve been to my GP and am trying to get in touch with both my gynae and the oncologist but in the meantime if anyone can help I’d be very grateful. Not sure I can take much more stress.

Hi Faith50,

 

I think we’ve “talked” before re hormone therapy decisions. Very sorry to hear you’re struggling, I had similar heavy bleeding two years ago,  on hormone treatment  for fibroids and it was terrifying. With hindsight!! I was a bit too passive in getting mine sorted as I think we can be with gynae stuff, hope you have a much better team.

 

 

I have a similar gynae background to you and did some research on zoladex and it seems that erratic bleeding can occur in the first few months for some. I read it was the effect of the lack of hormones on the lining, making it unstable and then prone to breaking down initially…for me I figure I have alot of womb lining due to endo… I stress this is just my take and I think its a rareish occurence…but sometimes just knowing a possibility helps.  So many not clear choices…

 

hope you get some help and advice soon.